Alert archive / Florida / Lake Wind Advisories in 2016
Lake Wind Advisory 4, NWS Melbourne, FL
NWS Melbourne, FL issued this lake wind advisory at Feb 7, 2016, 3:47 AM EST for 6 counties in Florida. It took effect at Feb 7, 2016, 4:00 AM EST. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Feb 7, 2016, 3:47 AM EST (08:47 UTC)
- In effect from
- Feb 7, 2016, 4:00 AM EST
- Expired
- Feb 7, 2016, 6:00 PM EST
- In force
- 14 hr
- Issued by
- NWS Melbourne, FL
Counties Lake County, FL, Okeechobee County, FL, Orange County, FL, Osceola County, FL, Seminole County, FL, Volusia County, FL
The radar
The Melbourne radar (KMLB), 67 km from the middle of the area, began a volume at 08:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 00:00Z, 8.8 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 999 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 121 m²/s²
- 0-3 km storm-relative helicity
- 259 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
650 WWUS72 KMLB 070847 NPWMLB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 347 AM EST SUN FEB 7 2016 FLZ041-044>047-053-054-058-059-064-141-144-147-072300- /O.NEW.KMLB.LW.Y.0004.160207T0900Z-160207T2300Z/ INLAND VOLUSIA COUNTY-NORTHERN LAKE COUNTY-ORANGE-SEMINOLE- SOUTHERN BREVARD COUNTY-OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE- MARTIN-COASTAL VOLUSIA COUNTY-SOUTHERN LAKE COUNTY- NORTHERN BREVARD COUNTY- INCLUDING THE CITIES OF...DEBARY...DELAND...DELTONA...EUSTIS... MOUNT DORA...LEESBURG...TAVARES...APOPKA...MAITLAND...ORLANDO... WINTER PARK...UNION PARK...ALTAMONTE SPRINGS...CASSELBERRY... OVIEDO...SANFORD...WINTER SPRINGS....MELBOURNE...PALM BAY... ROCKLEDGE...CELEBRATION...KISSIMMEE...SAINT CLOUD...SEBASTIAN... VERO BEACH...BASINGER...FORT DRUM...OKEECHOBEE... PORT SAINT LUCIE...FORT PIERCE...HOBE SOUND...JENSEN BEACH... PORT SALERNO...STUART...DAYTONA BEACH...NEW SMYRNA BEACH... ORMOND BEACH...CLERMONT...MASCOTTE...GROVELAND...COCOA... TITUSVILLE 347 AM EST SUN FEB 7 2016 ...LAKE WIND ADVISORY IN EFFECT UNTIL 6 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A LAKE WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM EST THIS EVENING. * WINDS...NORTHWEST WINDS AROUND 20 MPH TODAY WITH GUSTS UP TO 30 TO 35 MPH. * IMPACTS...CHOPPY CONDITIONS ON OPEN LAKES AND OTHER LARGER BODIES OF WATER WILL MAKE OPERATION OF SMALL BOATS POTENTIALLY HAZARDOUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. && $$ WEITLICH
What forecasters said that day
The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this lake wind advisory went out at Feb 7, 3:29 AM EST, 18 minutes earlier.
Area forecast discussion, Feb 7, 3:29 AM EST, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
329 AM EST SUN FEB 7 2016
.DISCUSSION...
...WINDY AND COLDER TODAY WITH VERY HAZARDOUS MARINE CONDITIONS
THROUGH THIS AFTERNOON...
TODAY/TONIGHT...VIGOROUS MID/UPPER LEVEL SHORTWAVE MOVING EASTWARD
ACROSS FLORIDA THIS MORNING WILL CONTINUE TO STRENGTHEN LOW PRESSURE
EAST OF THE REGION AS IT LIFTS N/NE. A VERY TIGHT PRESSURE GRADIENT
IN THE WAKE OF THIS LOW WILL PRODUCE A WINDY NORTHWEST FLOW THAT
WILL TRANSPORT A DRIER/COLDER AIRMASS INTO THE AREA. ISSUED A LAKE
WIND ADVISORY FOR ALL EAST CENTRAL FL COUNTIES TODAY WITH FORECAST
SUSTAINED WIND SPEEDS AROUND 20 MPH AND GUSTS UP TO 30-35 MPH. MOS
GUIDANCE INDICATES THAT EXTENSIVE LOW CLOUD DECK WILL LIKELY PERSIST
INTO THE MID-LATE MORNING HOURS. A GRADUALLY EROSION OF THIS DECK IS
THEN EXPECTED WITH SKIES BECOMING MOSTLY SUNNY BY MID TO LATE
AFTERNOON. WITH CLOUDY SKIES THIS MORNING...STRONG COLD AIR
ADVECTION WILL LIKELY ALLOW TEMPERATURES TO FALL EVEN PAST SUNRISE
CONTINUING CHILLY CONDITIONS THROUGH THE MORNING. EVEN AFTER CLOUDS
BREAK UP AND CLEAR ONLY EXPECTING HIGHS TO REACH THE MID TO UPPER
50S OVER MUCH OF THE REGION...WHICH IS AROUND 15 DEGREES BELOW
NORMAL FOR THIS TIME OF YEAR.
MON-THU...A CLOSED LOW INITIALLY CENTERED NEAR THE GRT LAKES
EARLY MON WL OPEN INTO A BROAD TROUGH TUE-WED WHILE MAINTAINING
ITS STRENGTH AS A RATHER DEEP CYCLONIC FEATURE ACROSS THE EASTERN
CONUS. PRESENCE OF THE FEATURE WL BRING UNSEASONABLY COOL
CONDITIONS TO THE AREA THROUGH THE WORK WEEK. A SERIES OF MAINLY
DRY FRONTAL PASSAGES BEGINNING LATE MON AND AGAIN ON LATE TUE AND
AROUND LATE WED WL SUPPLY DRY/COLD AIR WITH NO SIG CHANCE OF
RECEIVING MEASURABLE RAINFALL. HIGH TEMPERATURES WILL REMAIN IN
THE U50S TO 60S DAILY THROUGH THURSDAY WITH TWO OR THREE NIGHTS OF
LOWS DIPPING INTO THE 30S OVER MOST OF THE AREA. PROGRESSIVE
NATURE OF FRONTAL PSGS WL FORTUNATELY PREVENT FULL RADIATIONAL
COOLING TO OCCUR AND THUS THE THREAT FOR FREEZING TEMPERATURES
APPEARS MINIMAL AT THIS TIME.
EXTENDED...THE EAST CST TROUGH WL MOVE EAST OF THE US CST LATE IN
THE WEEK. BROAD HIGH PRESSURE FROM THE OH VALLEY TO SE STATES WL
BRING QUIET CONDS INTO NEXT WEEKEND WITH NO MENTIONABLE RAIN CHCS
LOCALLY AND TEMPS NEAR NORMAL FOR FEB. HIGHS WILL MAKE IT INTO THE
70S OVER A LARGE PART OF TEH AREA FOR THE FIRST TIME ON FRIDAY.
&&
.AVIATION...
MOS GUIDANCE CONTINUES TO INDICATE LOW CIGS AROUND 500-1000 FT
WILL PERSIST OVER MUCH OF THE AREA THROUGH AT LEAST 15Z WITH
GRADUALLY IMPROVEMENT TO VFR THIS AFT...AROUND 17-19Z AS DRIER AIR
BUILDING IN WILL GRADUALLY ERODE THIS LOWER CLOUD DECK. MODELS
INDICATE KDAB/KTIX MAY BE THE LAST TO HOLD ON TO THIS LOWER CLOUD
DECK. WINDY CONDITIONS EXPECTED OVER THE AREA TODAY IN THE WAKE OF
THE DEEPENING LOW PRESSURE WITH NW WINDS GENERALLY 18-20 KNOTS
GUSTING TO 25-30 KTS.
&&
.MARINE...
TODAY/TONIGHT...VERY HAZARDOUS BOATING CONDITIONS EXPECTED TODAY
OVER THE WATERS AS LOW PRESSURE OFFSHORE LIFTS NORTH-NORTHEAST AND
CONTINUES TO DEEPEN. THE VERY TIGHT PRESSURE GRADIENT IN ITS WAKE
WILL PRODUCE NW WINDS UP TO 25-30 KNOTS OFFSHORE WITH FREQUENT GUSTS
TO GALE FORCE...BUILDING SEAS UP TO 10-15 FEET OVER THE GULF STREAM.
SMALL CRAFT ADVISORY CONTINUES NEARSHORE WITH GALE WARNING OFFSHORE
THROUGH THIS AFTERNOON. HEADLINES WILL THEN NEED TO TRANSITION TO A
SMALL CRAFT ADVISORY FOR THE ENTIRE WATERS INTO TONIGHT AS WINDS
ONLY SLOWLY DECREASE OVERNIGHT...KEEPING BOATING CONDITIONS
HAZARDOUS.
MON-THU...THE PSG OF SEVERAL DRY COLD FRONTS THIS WEEK WL BRING
BREEZY CONDS WITH HAZARDOUS SEAS...ESP OVER THE OUTER WATERS.
THERE WILL BE SOME FETCH PROTECTION ALONG THE IMMEDIATE CST DUE TO
PREVALENCE OF A WLY COMPONENT WIND.
&&
.FIRE WEATHER...
DESPITE THE PATTERN CHANGE AND SUPPLY OF DRIER AND COOLER AIR OVER
THE AREA FOR MUCH OF THE WEEK. CRITICAL CONDITIONS WILL BE LIMITED
IN SCOPE DUE TO COOL AFTERNOON TEMPERATURES. RH VALUES IN THE LWR
TO MID 30S ARE FORECAST FOR PART OF THE AREA MON AND TUE...WITH
TUE A LITTLE DRIER OVER N CENTRAL FL AND RH BRIEFLY MAKING IT INTO
THE U20S INLAND.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 54 38 66 43 / 20 0 10 20
MCO 57 39 66 46 / 10 0 10 20
MLB 58 38 64 44 / 10 0 10 20
VRB 59 38 65 48 / 10 0 10 20
LEE 56 40 67 45 / 10 0 10 20
SFB 57 39 66 44 / 10 0 10 20
ORL 56 42 65 49 / 10 0 10 20
FPR 59 39 64 48 / 10 0 10 20
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...LAKE WIND ADVISORY UNTIL 6 PM EST THIS EVENING FOR COASTAL
VOLUSIA COUNTY-INDIAN RIVER-INLAND VOLUSIA COUNTY-MARTIN-
NORTHERN BREVARD COUNTY-NORTHERN LAKE COUNTY-OKEECHOBEE-
ORANGE-OSCEOLA-SEMINOLE-SOUTHERN BREVARD COUNTY-SOUTHERN
LAKE COUNTY-ST. LUCIE.
AM...SMALL CRAFT ADVISORY UNTIL 4 PM EST THIS AFTERNOON FOR FLAGLER
BEACH TO VOLUSIA-BREVARD COUNTY LINE 0-20 NM-SEBASTIAN
INLET TO JUPITER INLET 0-20 NM-VOLUSIA-BREVARD COUNTY LINE
TO SEBASTIAN INLET 0-20 NM.
GALE WARNING UNTIL 4 PM EST THIS AFTERNOON FOR FLAGLER BEACH TO
VOLUSIA-BREVARD COUNTY LINE 20-60 NM-SEBASTIAN INLET TO
JUPITER INLET 20-60 NM-VOLUSIA-BREVARD COUNTY LINE TO
SEBASTIAN INLET 20-60 NM.
&&
SHORT TERM...WEITLICH
LONG TERM....PENDERGRASTHazardous weather outlook, Feb 6, 8:26 PM EST, 7 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 826 PM EST SAT FEB 6 2016 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-071330- FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 0-20 NM-VOLUSIA- BREVARD COUNTY LINE TO SEBASTIAN INLET 0-20 NM- SEBASTIAN INLET TO JUPITER INLET 0-20 NM-FLAGLER BEACH TO VOLUSIA- BREVARD COUNTY LINE 20-60 NM-VOLUSIA- BREVARD COUNTY LINE TO SEBASTIAN INLET 20-60 NM- SEBASTIAN INLET TO JUPITER INLET 20-60 NM-INLAND VOLUSIA COUNTY- NORTHERN LAKE COUNTY-ORANGE-SEMINOLE-SOUTHERN BREVARD COUNTY- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN- COASTAL VOLUSIA COUNTY-SOUTHERN LAKE COUNTY- NORTHERN BREVARD COUNTY- 826 PM EST SAT FEB 6 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TONIGHT. .THUNDERSTORM IMPACT... THE CHANCE FOR ISOLATED THUNDERSTORMS OVER LAND HAS ALL BUT DIMINISHED. HOWEVER...THE CHANCE FOR THUNDERSTORMS WILL PERSIST OVER THE MARINE AREA...ESPECIALLY OVER THE GULF STREAM...AS A MARITIME LOW PRESSURE CENTER DEVELOPS. .FLOOD IMPACT... AREAS OF LIGHT TO MODERATE RAIN WITH EMBEDDED SHOWERS AND HEAVIER RAIN WILL CONTINUE THROUGH MUCH OF THE EVENING AS A LOW PRESSURE CENTER DEVELOPS AND TRANSITIONS OFFSHORE OVER THE FLORIDA ATLANTIC WATERS. ONE TO THREE INCHES OF RAIN ARE EXPECTED IN SPOTS... ESPECIALLY IN PLACES FROM OKEECHOBEE COUNTY TOWARD SAINT LUCIE AND INDIAN RIVER COUNTIES AT THE COAST...AS WELL AS EXTREME SOUTHERN BREVARD COUNTY. ELSEWHERE...TOTALS BETWEEN ONE-QUARTER AND ONE-HALF INCH WILL BE COMMON ON THIS RAINY NIGHT. THE RAIN WILL COME TO AN END EARLY DURING THE OVERNIGHT PERIOD. .WIND AND SEA IMPACT... LOW PRESSURE WILL DEVELOP OFF THE SOUTHEAST FLORIDA COAST TONIGHT AND STRENGTHEN AS IT LIFTS NORTHWARD ALONG THE GULF STREAM OVERNIGHT. THIS WILL BRING ANOTHER PERIOD OF STRONG AND GUSTY NORTHWEST WINDS WITH HAZARDOUS MARINE CONDITIONS TONIGHT. A GALE WARNING WILL GO INTO EFFECT TONIGHT FOR THE OFFSHORE ATLANTIC WATERS BEYOND 20 MILES AND A SMALL CRAFT ADVISORY WILL GO BACK INTO EFFECT NEAR SHORE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. HAZARDOUS BOATING CONDITIONS WILL CONTINUE FOR SMALL CRAFT ON SUNDAY. ANOTHER COLD FRONT IS FORECAST TO SWEEP THROUGH CENTRAL FLORIDA MONDAY NIGHT AND PRODUCE GUSTY WINDS AND CONTINUED HAZARDOUS BOATING CONDITIONS INTO MID WEEK. .SPOTTER INFORMATION STATEMENT... RAINFALL SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED THROUGH THE EVENING. DWS
Nearby
Lake Wind Advisories in Florida, 2016Every lake wind advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.